Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 157, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 24, 2010, 2:31 PM CDT for Cass County, Fulton County, Mason County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2010, 2:31 PM CDT (19:31 UTC)
- Expired
- Jul 24, 2010, 3:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cass County, IL, Fulton County, IL, Mason County, IL
The radar
The Lincoln radar (KILX), 67 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 1:53 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2031 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 12:14 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 24, 12:14 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1214 PM CDT SAT JUL 24 2010 .DISCUSSION... ISSUED 1022 AM CDT SAT JUL 24 2010 LARGE THUNDERSTORM COMPLEX ACROSS NORTHERN ILLINOIS DURING THE EARLY MORNING HOURS...RAPIDLY DIMINISHED AFTER SUNRISE THIS MORNING. AN OUTFLOW BOUNDARY MOVED SOUTH INTO FORECAST AREA THIS MORNING. BY 15Z...BOUNDARY REACHED A TUSCOLA...TO SPRINGFIELD...TO BEARDSTOWN LINE. TEMPERATURES AND DEW POINTS BEHIND THE OUTFLOW DROPPED A FEW DEGREES. DUE TO THE CLOUD COVER AND SLIGHTLY LOWER DEW POINTS...DO NOT EXPECT THE NORTHWEST PART OF THE FORECAST AREA TO REACH HEAT ADVISORY CRITERIA. THEREFORE...DROPPED THE HEAT ADVISORY FOR AREAS ALONG AND NORTH OF A MINONK TO CANTON LINE. ALSO DE WITT...LOGAN AND MORGAN COUNTIES ARE IN A HEAT ADVISORY AND NO LONGER ARE IN A HEAT WARNING. A FEW WIDELY SCATTERED SHOWERS POPPING UP ALONG THE BOUNDARY. THIS OUTFLOW WILL BE THE FOCAL POINT FOR THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON. SFC COLD FRONT STILL ACROSS EASTERN IA...AND EXPECTED TO REACH THE FORECAST AREA AFTER 00Z. WILL SEND OUT AN UPDATED FORECAST SHORTLY TO REFLECT PRESENT TRENDS. && .AVIATION... ISSUED 1205 PM CDT SAT JUL 24 2010 OUTFLOW BOUNDARY FROM EARLY MORNING STORMS ACROSS NORTHERN IL...MOVED THROUGH THE CENTRAL ILLINOIS TERMINALS THIS MORNING. AS A RESULT...WINDS SHIFTED TO THE E AND NE FOR A TIME. WINDS ARE GRADUALLY SHIFTING BACK AROUND TO THE S...IN ADDITION...CLOUD COVER IS DIMINISHING. COLD FRONT AT 17Z STRETCHING FROM EASTERN IA TO NW MO. EXPECT THIS FRONT TO APPROACH THE WESTERN TERMINALS THIS EVENING. SCATTERED TSRA WILL DEVELOP IN THE WARM AND UNSTABLE AIR AHEAD OF THE COLD FRONT LATER THIS AFTERNOON. SOME CONVECTION ACROSS NORTHERN MO MAY HOLD TOGETHER AND PASS THROUGH THE TERMINALS OF PIA AND BMI WITHIN THE NEXT FEW HOURS. AS THE COLD FRONT APPROACHES LATE THIS AFTERNOON...WINDS START TO SHIFT TO THE W...THEN EVENTUALLY TO THE NW. MODELS SHOWING MUCH DRIER AIR ALOFT SPILLING INTO PIA AND BMI AFTER 06Z...RESULTING IN CLEARING SKIES. WITH COOLER AND MOIST AIR NEAR THE SFC...FOG MAY FORM AT THESE TERMINALS. THE CLOUDS SHOULD DIMINISH LATER IN THE MORNING IN THE TERMINALS TO THE S AND E...THEREFORE DO NOT EXPECT FOG TO BE AS MUCH AS AN ISSUE IN CMI...DEC AND SPI. DPK && .PREV DISCUSSION... ISSUED 220 AM CDT SAT JUL 24 2010 ANOTHER STEAMY NIGHT ACROSS THE CWA...WITH HEAT INDEX VALUES STILL IN THE LOWER 90S FROM PEORIA TO DECATUR WESTWARD...AND DEWPOINTS OF 75 TO 80 IN MANY AREAS. A PAIR OF MCS SYSTEMS HAVE MERGED AND WERE PASSING JUST TO OUR NORTH...WITH THE CIRRUS BLOWOFF MOVING ACROSS THE NORTHERN CWA. SYNOPTIC COLD FRONT WELL OFF TO OUR NORTHWEST...WITH SOME OUTFLOW BOUNDARIES A BIT CLOSER TO US IN SOUTHEAST IOWA. PRIMARY FORECAST CONCERN TODAY INVOLVES THE EXCESSIVE HEAT...AS WELL AS SEVERE WEATHER CHANCES AS THE BOUNDARY APPROACHES FROM THE NORTHWEST. SHORT TERM...TODAY THROUGH MONDAY... RUC MODEL AND AWIPS TIME-OF-ARRIVAL TOOL SUGGEST THE CIRRUS ACROSS THE NORTHERN CWA SHOULD BE MOVING OUT OF THE AREA BY AROUND 7 AM. AM EXPECTING A DECENT AMOUNT OF SUNSHINE EARLY ON ACROSS THE NORTH...BEFORE THE ACTUAL COLD FRONT APPROACHES AND ARRIVES AROUND MID AFTERNOON. WILL GO WITH A HEAT ADVISORY NORTH OF A RUSHVILLE TO BLOOMINGTON LINE FOR LATE MORNING THROUGH 7 PM...ALTHOUGH THE EXTREME NORTHERN CWA MAY BE A BIT SHAKY IN MEETING CRITERIA IF THE CLOUDS MOVE IN FASTER THAN EXPECTED. FURTHER SOUTH...WILL UPGRADE THE EXISTING ADVISORY ACROSS THE CENTRAL AND SOUTHERN CWA TO AN EXCESSIVE HEAT WARNING. AM EXPECTING HEAT INDEX VALUES OF 105-110F AGAIN TODAY...SIMILAR TO YESTERDAY...WITH DEWPOINTS IN THE MID TO UPPER 70S. WARNING CRITERIA IS GREATER THAN 105F WITH MINIMUM HEAT INDEX OF AT LEAST 75F FOR 48 HOURS. VERY WARM AIR ALOFT...WITH 700MB TEMPERATURES AROUND +11C...WOULD SUGGEST HIGH TEMPERATURES IN THE MID TO UPPER 90S. HAVE SIDED WITH THE WARMER MAV GUIDANCE ACROSS THE CENTRAL AND SOUTHERN CWA...AND WENT WITH A MAV/MET BLEND ACROSS THE NORTH. 00Z MODEL SUITE IN GENERAL AGREEMENT WITH FRONTAL PASSAGE BETWEEN 3 PM AND 3 AM FROM NORTHWEST TO SOUTHEAST...ALTHOUGH THE NAM LAGS BEHIND BY A COUPLE HOURS. PLENTY OF INSTABILITY WILL BE IN PLACE WITH CAPES 3000-4000 J/KG BY MID AFTERNOON. HAVE LIMITED MOST POPS TO NORTHWEST OF THE ILLINOIS RIVER THIS MORNING...THEN SPREAD THEM SOUTHEAST DURING THE AFTERNOON. AREAS SOUTH OF I-70 WILL LARGELY REMAIN DRY UNTIL EARLY EVENING. ENTIRE CWA IS IN A SLIGHT RISK OF SEVERE WEATHER PER SPC...WITH DAMAGING WINDS THE MAIN THREAT. WILL END THE PRECIPITATION IN THE NORTHWEST CWA BY ABOUT 06Z...BUT KEEP POPS GOING THROUGH THE NIGHT ELSEWHERE. HAVE ADDED POPS TO THE SOUTHEAST CWA ON SUNDAY WITH SOME RESIDUAL SHOWERS/STORMS UNTIL THE FRONT GETS FURTHER SOUTH...ALTHOUGH THESE WILL PRIMARILY BE DURING THE MORNING. HIGH PRESSURE EXPECTED TO BUILD ACROSS THE GREAT LAKES SUNDAY INTO MONDAY...HELPING TO BRING NEAR NORMAL TEMPERATURES AND LESS HUMID CONDITIONS...WITH A NORTHEAST WIND FLOW. EXACT POSITIONING OF FRONTAL BOUNDARY MAY BE CLOSE ENOUGH TO KEEP A FEW SHOWERS/STORMS AROUND...PRIMARILY ACROSS THE SOUTHERN CWA...SO WILL KEEP SOME SILENT 20 POPS GOING IN THAT AREA. LONG TERM...TUESDAY THROUGH FRIDAY... LONGER RANGE GUIDANCE IN GOOD AGREEMENT WITH THE UPPER LEVEL DETAILS...WITH HIGH PRESSURE RIDGING BUILDING ACROSS THE PLAINS AND EASTERN ROCKIES AS THE WEEK PROGRESSES. SHOULD SEE A GRADUAL RETURN TO WARMER AND MORE HUMID CONDITIONS. CANNOT REALLY DO MUCH ABOUT THE SILENT 20 POPS IN THIS TYPE OF AIRMASS...ALTHOUGH THE LATEST ECMWF WOULD SUGGEST TUESDAY NIGHT THROUGH THURSDAY MORNING AS THE MOST LIKELY DRY PERIOD DURING THIS STRETCH. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ILZ044>047-049>057-061>063-066>068-071>073. HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ038-040>043-048. &&
Hazardous weather outlook, Jul 24, 11:08 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1108 AM CDT SAT JUL 24 2010 ILZ038-040>043-048-251100- DE WITT-LOGAN-MASON-MCLEAN-MENARD-SCHUYLER- 1108 AM CDT SAT JUL 24 2010 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX VALUES WILL RANGE BETWEEN 100 AND 105 DEGREES FROM LATE THIS MORNING THROUGH SUNSET...WHICH WILL PRODUCE HAZARDOUS CONDITIONS FOR THOSE WHO MUST BE OUTDOORS FOR A PROLONGED PERIOD. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...AND AGAIN LATER THIS AFTERNOON. A FEW OF THE STORMS THIS AFTERNOON COULD PRODUCE GUSTY WINDS AND TORRENTIAL RAINFALL...ESPECIALLY WEST OF THE ILLINOIS RIVER. THE PRIMARY THREAT WITH THE STORMS THIS AFTERNOON WILL BE FROM DAMAGING STRAIGHT LINE WINDS...ALONG WITH TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR ISOLATED THUNDERSTORMS WILL RETURN ON TUESDAY... PRIMARILY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING...ROUGHLY FROM 200 PM UNTIL 900 PM CDT. ILZ044>047-049>057-061-251100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MORGAN- MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY-VERMILION- 1108 AM CDT SAT JUL 24 2010 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES THROUGH SUNSET. THIS WILL PRODUCE DANGEROUS CONDITIONS FOR ANYONE WHO NEEDS TO BE OUTDOORS FOR ANY LENGTH OF TIME. AS A COLD FRONT MOVES SOUTHEAST INTO WESTERN ILLINOIS LATE THIS AFTERNOON...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING INTO THE EVENING HOURS. FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING IS EXPECTED TO CONTINUE DOWNSTREAM FROM BEARDSTOWN THIS WEEK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT WILL SLIP JUST SOUTH OF THE AREA ON SUNDAY. AS A RESULT...THERE WILL BE A CHANCE FOR THUNDERSTORMS DURING THE DAY. NO SEVERE WEATHER IS ANTICIPATED. THE THREAT FOR AT LEAST ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH MOST OF NEXT WEEK...PRIMARILY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THIS EVENING...ROUGHLY FROM 300 PM THROUGH 900 PM CDT. ILZ062-063-066>068-071>073-251100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1108 AM CDT SAT JUL 24 2010 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGHEST HEAT INDEX VALUES THIS AFTERNOON WILL BE AROUND 110 DEGREES. THIS WILL PRODUCE DANGEROUS CONDITIONS FOR ANYONE WHO NEEDS TO BE OUTDOORS FOR ANY LENGTH OF TIME. A COLD FRONT IS EXPECTED TO APPROACH THE AREA LATE THIS AFTERNOON AND EARLY THIS EVENING...INCREASING OUR CHANCES FOR THUNDERSTORMS WITH THE BEST CHANCE FOR ORGANIZED THUNDERSTORM ACTIVITY TONIGHT. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. THE THREAT SHOULD BEGIN TO DIMINISH AROUND MIDNIGHT. THE LITTLE WABASH RIVER AT CLAY CITY WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT WILL BECOME STATIONARY ACROSS SOUTHEAST ILLINOIS ON SUNDAY. AS A RESULT...THERE WILL BE A CHANCE FOR THUNDERSTORMS DURING THE DAY. NO SEVERE WEATHER IS ANTICIPATED. THE THREAT FOR ISOLATED THUNDERSTORMS WILL REMAIN OVER THE AREA THROUGH MOST OF NEXT WEEK...PRIMARILY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR THIS EVENING...ROUGHLY FROM 400 PM THROUGH MIDNIGHT. ILZ027>031-036-037-251100- FULTON-KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD- 1108 AM CDT SAT JUL 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...AND AGAIN LATER THIS AFTERNOON. A FEW OF THE STORMS THIS AFTERNOON COULD PRODUCE GUSTY WINDS AND TORRENTIAL RAINFALL...ESPECIALLY WEST OF THE ILLINOIS RIVER. THE PRIMARY THREAT WITH THE STORMS THIS AFTERNOON WILL BE FROM DAMAGING STRAIGHT LINE WINDS...ALONG WITH TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR ISOLATED THUNDERSTORMS WILL RETURN ON TUESDAY... PRIMARILY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING...ROUGHLY FROM 200 PM UNTIL 900 PM CDT. DPK
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:51 AM CDT | Excessive Heat Warning | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 19 more | 16 hr |
| Jul 24, 2:51 AM CDT | Heat Advisory | ILX | DeWitt, Fulton, Knox, Logan, McLean, Marshall and 7 more | 15 hr |
| Jul 24, 2:18 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 27 min |
| Jul 24, 2:42 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 18 min |
| Jul 24, 3:15 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Logan, Mason, Menard | 60 min |
| Jul 24, 3:21 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Schuyler | 26 min |
| Jul 24, 4:15 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon | 49 min |
| Jul 24, 5:00 PM CDT | Special Weather Statement | ILX | Champaign, Douglas, Piatt | 60 min |
| Jul 24, 5:13 PM CDT | Special Weather Statement | ILX | Moultrie, Shelby | 62 min |
| Jul 24, 6:01 PM CDT | Special Weather Statement | ILX | Cass, Schuyler | 59 min |
| Jul 24, 6:30 PM CDT | Areal Flood Advisory | ILX | Christian, Shelby | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.